Advertising


News

SA woman fourth death linked to AstraZeneca


Paul Hayes


12/07/2021 5:49:36 PM

The 72-year-old woman is believed to have died after developing the rare blood-clotting syndrome linked to the vaccine.

Empty AstraZeneca vial
The SA woman’s case follows last week’s death of a 61-year-old WA woman was likely linked to the AstraZeneca vaccine. (Image: AAP)

The SA Government has reported the death of a 72-year-old woman to the Therapeutic Goods Administration (TGA) after she developed thrombosis with thrombocytopenia syndrome (TTS) after receiving the AstraZeneca vaccine.
 
The woman received her first dose on 24 June and was admitted to hospital on 5 July. She died on the evening on 10 July.
 
According to SA’s Deputy Chief Public Health Officer, GP Dr Emily Kirkpatrick, it was confirmed last week that the woman had developed TTS. She urged people to remain vigilant for any signs of the blood-clotting syndrome.
 
‘It is important that if you have had the AstraZeneca vaccine, regardless of your age, if you develop any of these symptoms please go and seek help from your GP,’ Dr Kirkpatrick said.
 
‘If you’re unable to see your GP and you have symptoms, then please go to the emergency department.
 
‘The symptoms are a headache, sudden-onset headache that doesn’t go away with the usual analgesia, abdominal pain, leg pain, feeling off, typically symptoms starting around day four, day five onwards.’
 
The SA woman’s case follows last week’s death of a 61-year-old WA woman, which was likely linked to the AstraZeneca vaccine.
 
Log in below to join the conversation.



AstraZeneca COVID-19 vaccines


newsGP weekly poll As a GP, how concerned are you about the health impacts of climate change?
 
59%
 
8%
 
25%
 
6%
Related



newsGP weekly poll As a GP, how concerned are you about the health impacts of climate change?

Advertising

Advertising


Login to comment